Alert archive / Louisiana / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 100, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at May 11, 2021, 9:14 AM CDT for Pearl River County, Mississippi; Saint Tammany Parish, Washington Parish, Louisiana. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2021, 9:14 AM CDT (14:14 UTC)
- Expired
- May 11, 2021, 9:43 AM CDT
- In force
- 29 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Saint Tammany Parish, LA, Washington Parish, LA, Pearl River County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 2.2 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2600 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 469 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.1
The text
As transmitted.
619
WUUS54 KLIX 111414
SVRLIX
LAC103-117-MSC109-111500-
/O.NEW.KLIX.SV.W.0100.210511T1414Z-210511T1500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service New Orleans LA
914 AM CDT Tue May 11 2021
The National Weather Service in New Orleans has issued a
* Severe Thunderstorm Warning for...
Western St. Tammany Parish in southeastern Louisiana...
Southeastern Washington Parish in southeastern Louisiana...
West central Pearl River County in southern Mississippi...
* Until 1000 AM CDT.
* At 914 AM CDT, a severe thunderstorm was located near Abita
Springs, or near Covington, moving northeast at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Covington, Abita Springs, Madisonville, Sun, Bush and Lacombe.
This includes Interstate 12 between mile markers 57 and 73.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3067 8969 3028 8998 3032 9001 3032 9003
3036 9007 3039 9020 3040 9023 3078 8997
TIME...MOT...LOC 1414Z 212DEG 20KT 3041 9006
HAIL...<.75IN
WIND...60MPH
$$
MEFFER2 follow-up statements
901
WWUS54 KLIX 111430
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
930 AM CDT Tue May 11 2021
LAC103-117-MSC109-111500-
/O.CON.KLIX.SV.W.0100.000000T0000Z-210511T1500Z/
St. Tammany LA-Washington LA-Pearl River MS-
930 AM CDT Tue May 11 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT
FOR NORTHWESTERN ST. TAMMANY...SOUTHEASTERN WASHINGTON PARISHES IN
SOUTHEASTERN LOUISIANA AND WEST CENTRAL PEARL RIVER COUNTIES...
At 930 AM CDT, a severe thunderstorm was located over Abita Springs,
or near Covington, moving north at 20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Covington, Abita Springs, Sun and Bush.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3067 8969 3046 8987 3044 9000 3050 9016
3078 8997
TIME...MOT...LOC 1430Z 178DEG 19KT 3050 9001
HAIL...<.75IN
WIND...60MPH
$$
MEFFER031
WWUS54 KLIX 111443
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
943 AM CDT Tue May 11 2021
LAC103-117-MSC109-111453-
/O.CAN.KLIX.SV.W.0100.000000T0000Z-210511T1500Z/
St. Tammany LA-Washington LA-Pearl River MS-
943 AM CDT Tue May 11 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ST. TAMMANY...
SOUTHEASTERN WASHINGTON PARISHES IN SOUTHEASTERN LOUISIANA AND WEST
CENTRAL PEARL RIVER COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
LAT...LON 3067 8969 3046 8987 3044 9000 3050 9016
3078 8997
TIME...MOT...LOC 1442Z 212DEG 20KT 3056 8996
$$
MEFFERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 4:46 AM CDT, 4 hours 28 minutes earlier.
Area forecast discussion, May 11, 4:46 AM CDT, 4 hours 28 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
446 AM CDT Tue May 11 2021
.SHORT TERM...
There were not a lot of changes needed to the forecast as a
whole as the overall scenario remains fairly unchanged.
Unfortunately, that four letter word will be the main issue for us
again today and into tomorrow as well. Rain will once again move
into the area by the afternoon hours as a front remains stalled
near and to the north of the forecast area and the next shortwave
feature moves across the area from west to east.
While some of the storms today and tomorrow could become strong to
severe, the main issue will be the possibility of heavy rainfall.
Any stronger storms across the area will be capable of strong
winds, large hail and even a isolated tornado. That said, given
the high PW values expected again across the area and more than
adequate forcing, areas of heavy rain are likely to occur
beginning in the northern part of the forecast area and slowly
pushing southward. Additional rainfall amounts of 2-4 inches are
likely with isolated higher amounts possible. Given the amount of
rain the area has had over the last several days, and weeks for
that matter, opted not to try to pinpoint the location of the
heaviest rainfall and went with a flash flood watch for the entire
area from 18Z today through 18Z tomorrow.
By late tomorrow evening, the rain should begin pushing off into
the coastal waters and out of the area as the front finally moves
through the area and into the coastal waters by Thursday morning.
Some lingering rainfall is possible on Thursday but clearing
should begin from northwest to southeast as the day progresses.
.LONG TERM (Thursday night and beyond)...
By Thursday evening, northern stream shortwave should have pushed
any significant precipitation offshore, with the possible
exception of extreme lower Plaquemines Parish. Shortwave ridging
will move into the area Friday and Saturday, before onshore flow
returns as the ridge shifts to the east of the area. Weak
shortwaves in southwesterly flow could produce a few showers or
thunderstorms as early as Sunday afternoon. Areal coverage of
thunderstorms is likely to increase Monday into Tuesday as a
shortwave moves eastward out of the southern Rockies. Blended
solutions are carrying relatively high PoPs for much of the area
Monday into Tuesday, and it looks like the 00Z GFS is showing some
agreement with this solution. Blended temperature guidance
doesn't deviate much from what the 12Z GFS/ECMWF medium range
solutions were giving, so making significant adjustments wasn't
really considered. 35
&&
.AVIATION...
Ceilings have lowered at most terminals by with some reduced
visibilities as well. Still some convection well to the northwest
near KSHV that has tended to work it's way southeast. At this
time, it'd be close to sunrise before getting to KBTR, and not
confident it would make it that far, so will not be carrying
mention of TSRA in the first 9 hours of the 06Z TAF package, but
threat is certainly not zero.
The overnight IFR conditions should improve to MVFR ceilings
around 15Z. Question then becomes exactly where/when convection
initiates during the day today. Synoptic scale models (GFS,
ECMWF) develop most convection north of all of our terminals, and
keep it there during the day. Some of the convection allowing
models develop TSRA near at least our northern terminals during
daytime heating. For now, will carry VCTS beginning at 15Z and
continue through the day for each terminal, but this may need to
be trimmed back in later forecasts, particularly at KHUM and the
New Orleans terminals. Ceilings again could drop into the IFR
range beyond 00Z Wednesday.
&&
.MARINE...
Outside of the convective risk for isolated strong wind events
from thunderstorms, the pattern over the coastal waters will be
fairly benign through Wednesday. However, winds could increase
into exercise caution range in the wake of a passing cold front
Wednesday night through Friday night. Conditions should improve by
Saturday as high pressure shifts over the region.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 82 66 73 57 / 80 80 90 40
BTR 86 68 76 61 / 70 80 90 40
ASD 85 68 78 62 / 70 60 90 50
MSY 87 73 80 67 / 50 60 90 50
GPT 82 69 79 62 / 60 60 90 50
PQL 82 68 79 61 / 60 50 90 50
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch from 1 PM CDT this afternoon through Wednesday
afternoon for LAZ034>037-039-046>050-056>061-063>072-
075>078.
GM...Flash Flood Watch from 1 PM CDT this afternoon through Wednesday
afternoon for GMZ530.
MS...Flash Flood Watch from 1 PM CDT this afternoon through Wednesday
afternoon for MSZ068>071-077-080>082.
GM...&&The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 3:11 AM CDT | Flash Flood Watch | LIX | Amite, Pearl River, Pike, Walthall, Wilkinson | 39 hr |
| May 11, 8:49 AM CDT | Areal Flood Advisory | LIX | Hancock | 116 min |
| May 11, 9:47 AM CDT | Special Weather Statement | LIX | Pearl River | 43 min |
| May 11, 10:10 AM CDT | River Flood Warning | LIX | Pearl River | 34 hr |
| May 11, 10:10 AM CDT | River Flood Warning | LIX | Pearl River | 33 hr |
| May 11, 10:13 AM CDT | Special Weather Statement | LIX | Hancock | 47 min |
| May 11, 10:34 AM CDT | Special Weather Statement | LIX | Walthall | 56 min |
| May 11, 10:54 AM CDT | Severe Thunderstorm Warning | LIX | Jackson | 51 min |
| May 11, 10:57 AM CDT | Severe Thunderstorm Warning | LIX | Harrison, Jackson | 48 min |
| May 11, 11:25 AM CDT | Areal Flood Advisory | LIX | Pearl River | 3 hr |
| May 11, 11:42 AM CDT | Special Weather Statement | LIX | Jackson | 63 min |
| May 11, 1:24 PM CDT | Areal Flood Advisory | LIX | Hancock, Pearl River | 66 min |
| May 10, 8:57 PM CDT | River Flood Warning | LIX | Tangipahoa | 5 days |
| May 10, 8:58 PM CDT | River Flood Warning | LIX | Saint Tammany | 61 hr |
| May 10, 9:33 PM CDT | Areal Flood Advisory | LIX | Lafourche, Terrebonne | 48 min |
| May 11, 7:11 AM CDT | Areal Flood Advisory | LIX | Jefferson, Orleans, Plaquemines | 32 min |
| May 11, 7:43 AM CDT | Flash Flood Warning | LIX | Jefferson, Orleans, Plaquemines | 77 min |
| May 11, 7:49 AM CDT | Areal Flood Advisory | LIX | Jefferson, Orleans | 116 min |
| May 11, 9:17 AM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana, Livingston, Saint Helena | 43 min |
| May 11, 9:21 AM CDT | Special Weather Statement | LIX | Tangipahoa | 39 min |
| May 11, 9:25 AM CDT | Special Marine Warning | LIX | 65 min | |
| May 11, 9:53 AM CDT | Special Weather Statement | LIX | East Baton Rouge, Iberville, West Baton Rouge | 67 min |
| May 11, 10:06 AM CDT | River Flood Warning | LIX | Saint Tammany | 6 days |
| May 11, 10:20 AM CDT | Areal Flood Advisory | LIX | Ascension, Assumption, East Baton Rouge, Iberville, Livingston, Saint James and 1 more | 115 min |
| May 11, 10:25 AM CDT | Special Marine Warning | LIX | 65 min | |
| May 11, 10:26 AM CDT | River Flood Warning | LIX | Saint Tammany | 61 hr |
| May 11, 10:26 AM CDT | River Flood Warning | LIX | Saint Helena | 24 hr |
| May 11, 11:38 AM CDT | Special Marine Warning | LIX | 67 min | |
| May 11, 11:50 AM CDT | Areal Flood Warning | LIX | Saint Tammany, Tangipahoa | 115 min |
| May 11, 12:10 PM CDT | Special Weather Statement | LIX | Saint Charles | 35 min |
| May 11, 12:28 PM CDT | Areal Flood Advisory | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard, Saint Charles, Saint John the Baptist | 2 hr |
| May 11, 12:35 PM CDT | Special Marine Warning | LIX | 55 min | |
| May 11, 1:04 PM CDT | Tornado Warning | LIX | Orleans | 14 min |
| May 11, 3:05 PM CDT | Special Marine Warning | LIX | 55 min | |
| May 11, 3:52 PM CDT | Special Marine Warning | LIX | 53 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2021Severe Thunderstorm Warnings in Mississippi, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.